Volume 7, issue 3 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Contact Ozsváth–Szabó invariants and Giroux torsion

Paolo Lisca and András I Stipsicz

Algebraic & Geometric Topology 7 (2007) 1275–1296

In this paper we prove a vanishing theorem for the contact Ozsváth–Szabó invariants of certain contact 3–manifolds having positive Giroux torsion. We use this result to establish similar vanishing results for contact structures with underlying 3–manifolds admitting either a torus fibration over S1 or a Seifert fibration over an orientable base. We also show – using standard techniques from contact topology – that if a contact 3–manifold (Y,ξ) has positive Giroux torsion then there exists a Stein cobordism from (Y,ξ) to a contact 3–manifold (Y,ξ) such that (Y,ξ) is obtained from (Y,ξ) by a Lutz modification.

contact structures, Giroux torsion, Ozsváth–Szabó invariants, fillable contact structures, symplectic fillability
Mathematical Subject Classification 2000
Primary: 57R17
Secondary: 57R57
Received: 7 December 2006
Accepted: 17 August 2007
Published: 24 September 2007
Paolo Lisca
Dipartimento di Matematica “L. Tonelli”
Università di Pisa
Largo Bruno Pontecorvo, 5
I-56127 Pisa
András I Stipsicz
Rényi Institute of Mathematics
Hungarian Academy of Sciences
H-1053 Budapest
Reáltanoda utca 13–15